Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 198, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 1, 2015, 9:59 AM CDT for Cooper County, Howard County, Missouri. It took effect at Jul 3, 2015, 12:08 AM CDT. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 9:59 AM CDT (14:59 UTC)
- In effect from
- Jul 3, 2015, 12:08 AM CDT
- Expired
- Jul 5, 2015, 8:30 AM CDT
- In force
- 56 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Boonville (BOZM7). The gauge peaked at 22.12 ft at Jun 30, 2015, 10:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 1, 6:49 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 1, 6:49 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 AM CDT Wed Jul 1 2015
.DISCUSSION...
Issued at 337 AM CDT WED JUL 1 2015
And here comes the rain. The quite, hot and humid weather of the
past couple of days comes to an end early this morning as the region
looks to be entering another period of on-again-off-again rain
chances that will persist through the holiday weekend. Looking at
water vapor imagery this morning a northwest flow is noted across the
center of the Nation with numerous shortwave troughs noted in the
prevailing westerly jet. Of interest for this morning is the trough
sliding southeast across the Dakotas and Nebraska. The resulting nocturnal
jet leading this trough has started to expand storm coverage from a
modest line of showers that resided in the northwest flow through the
daylight hours of Tuesday. Southwest orientation of the nocturnal jet
is providing the storms will both effective inflow, as the storms
track southeast, and organizing shear across western Missouri. This
has enabled storms to quickly develop into strong thunderstorms
resulting in some large hail and severe winds early this morning
across west central Missouri.
This mornings storms will continue to fill in across northern
Missouri and eastern Kansas as the low level jet keeps the moisture
feed going. Radar trends look to reinforce this idea as upstream
observations show an expanding area storms sliding southeast from
Nebraska into Missouri and Kansas. However, as the atmosphere becomes
increasingly worked over early this morning our severe threat should
diminish, but will be replaced with a threat for torrential rain and
flash flooding.
The environment early this morning is one primed for heavy rain as
precipitable water values are around 1.8", but when you add in the
expected track of the storms --they track southeast with a southwest
jet feeding in on the west side-- and what you get is a good chance
that any storms that develop will be able to put down vast amounts
of water. Indications from observations across Kansas City, as the
storms developed, showed rainfall rates of over 4" per hour from the
strongest storms. On the up side, the storms are progressive enough
that no one storm, producing that kind of prodigious rain, is
sitting in one location; though we still expect flash flooding to be
an issue given the still saturated ground. As a result, plan on
keeping the going flash flood watch as is as follow on rain looks to
affect central Missouri the most.
Otherwise for today, expect the unfettered moisture feed to keep
convection going across our region through the morning hours. This
should allow for the development of a convective complex that will
track into southeastern Missouri later this morning. However, we do
expect storms to continue to percolate through the morning hours
across northwest Missouri and eastern Kansas as the jet induced by
the Dakotas trough does not look to ever mix out or veer off till
perhaps the afternoon hours, and even then it looks to quickly
reestablish itself this evening as a secondary trough zips into the
northern Plains which could help storms redevelop tonight. Best
potential for more storms tonight looks to be in central Missouri.
An then the parade of storms continues. Models persist in
advertising an almost daily chance of storms as a dirty northwest
flow remains over the Plains States through the weekend. However,
there is a bit of hope that there will be a bit of a break in the
storm chances through the day Saturday and into Saturday night.
While the storm chances are not zero, they are looking sufficiently
small enough to provide everyone with hope that the 4th will be rain
free around Kansas City. Additionally, temperatures through the next
week will remain rather nice for early July with highs staying in the
80s for most locations over the next 7 days.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 642 AM CDT WED JUL 1 2015
Scattered showers and thunderstorms will continue to waft across the
terminals this morning as storms keep developing in the northwest
flow and shifting southeast across the Kansas-Missouri border. Expect
a break in the activity as we transit the late morning and afternoon
hours, but more storms may develop later this afternoon in the
vicinity of the Kansas-Missouri border. Current expectations are for
storms to bubble up in and around Kansas City and to affect points
south late this afternoon and/or early this evening. Otherwise,
expect winds to remain generally from the east as a surface low
develops across eastern Kansas today.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ030>033-
038>040-044>046-054.
&&
DISCUSSION...Cutter
AVIATION...CutterHazardous weather outlook, Jul 1, 4:59 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 459 AM CDT WED JUL 1 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 459 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN AND FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY...AND POSSIBLY INTO THE HOLIDAY WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jul 1, 7:32 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HEAVY RAIN CALHOUN 38.47N 93.62W
07/01/2015 M6.30 INCH HENRY MO CO-OP OBSERVER
STORM TOTAL AS OF 730 AM.
&&
PMURRAYLocal storm report, Jul 1, 7:50 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 4 E WARRENSBURG 38.77N 93.67W
07/01/2015 JOHNSON MO 911 CALL CENTER
HWY 50 FLOODED DUE TO OVERFLOW OF BEAR CREEK. TIME
ESTIMATED.
&&
PMURRAYLocal storm report, Jul 1, 7:52 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 2 E WARRENSBURG 38.76N 93.69W
07/01/2015 JOHNSON MO 911 CALL CENTER
DIVISION ROAD WEST OF 13 HWY FLOODED. TIME AND LOCATION
ESTIMATED.
&&
PMURRAYLocal storm report, Jul 1, 8:08 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY RAIN WINDSOR 38.53N 93.52W
07/01/2015 M6.50 INCH HENRY MO CO-OP OBSERVER
STORM TOTAL AS OF 700 AM.
&&
PMURRAYLocal storm report, Jul 1, 8:16 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY RAIN 1 NNE WARRENSBURG 38.78N 93.73W
07/01/2015 M3.13 INCH JOHNSON MO COCORAHS
STORM TOTAL AS OF 700 AM.
&&
PMURRAYLocal storm report, Jul 1, 8:41 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
841 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 1 ESE CALHOUN 38.46N 93.60W
07/01/2015 HENRY MO DEPT OF HIGHWAYS
NE HWY OO CLOSED DUE TO FLOODING FROM THE EAST FORK TEBO
CREEK.
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:06 AM CDT | Special Weather Statement | EAX | Jackson, Lafayette | 24 min |
| Jul 1, 1:24 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 51 min |
| Jul 1, 1:44 AM CDT | Special Weather Statement | EAX | Henry | 31 min |
| Jul 1, 1:50 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 25 min |
| Jul 1, 1:55 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 50 min |
| Jul 1, 2:02 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson | 43 min |
| Jul 1, 2:24 AM CDT | Flash Flood Warning | EAX | Henry, Johnson, Pettis | 6 hr |
| Jul 1, 2:31 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 29 min |
| Jul 1, 4:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 66 hr |
| Jul 1, 4:39 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jul 1, 7:11 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 38 hr |
| Jul 1, 8:41 AM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 6 hr |
| Jul 1, 9:04 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jul 1, 9:04 AM CDT | River Flood Warning | EAX | Cooper | 57 hr |
| Jul 1, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 51 min |
| Jul 1, 6:32 PM CDT | Tornado Warning | EAX | Jackson | 28 min |
| Jul 1, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 44 min |
| Jul 1, 6:54 PM CDT | Tornado Warning | EAX | Jackson | 36 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.